Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Female Sexual Disorders
Question: Questions about the Pill (Microgynon 30)
|kergo_caslopus - Sun Apr 05, 2009 12:17 pm||
I'm on the contraceptive pill (Microgynon 30) at the moment. I've never been on the pill before now. And this is the first month I've been taking the pill. As the instructions directed, you take the first pill on the first day of bleeding. I did that, but now, 2 weeks on, I am still on my period, and it seems to have no signs of stopping any time soon. This has never happened before, as my periods have always been 7 days or less. I'm assuming the reason my period is 15days long and still going, is because of the pill as it only happened after I started taking it. So is this normal for people taking the contraceptive pill? Will it happen every month? Will my current period ever stop?
|Debbie Miller, RN - Fri Apr 10, 2009 3:22 pm||
Hormones in the pill often disrupt your cycle and I suspect this is the reason for the prolonged bleeding. If it continues much longer I would discuss it with the doctor because you may need additional hormones to stop it. But, most irregular bleeding on the pill disappears within a few months of taking it. Bleeding like this is enough of a nuisance that you may do better with a different pill formulation. Each woman is unique in her response to hormones and you never know until you try it how you will react. It's a matter of fine-tuning until you get it right. Some women are never happy with this method of contraception; others have no problem.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.